Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 272, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 3, 2008, 10:00 PM CDT for Dakota County, Rice County, Scott County, Minnesota. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2008, 10:00 PM CDT (03:00 UTC)
- Expired
- Aug 3, 2008, 11:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Dakota County, MN, Rice County, MN, Scott County, MN
The radar
The Minneapolis radar (KMPX), 46 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 10:17 PM CDT | HAIL 0.75 | 3 Nnw Northfield, MN | NEAR INTERSTATE 35 AND HIGHWAY 19. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 517 J/kg
- Mixed-layer CIN
- -490 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 040300
SVRMPX
MNC037-131-139-040400-
/O.NEW.KMPX.SV.W.0272.080804T0300Z-080804T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1000 PM CDT SUN AUG 3 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DAKOTA COUNTY IN EAST CENTRAL MINNESOTA...
SOUTHEASTERN SCOTT COUNTY IN EAST CENTRAL MINNESOTA...
NORTHERN RICE COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 1100 PM CDT
* AT 958 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR
LONSDALE...OR ABOUT 15 MILES NORTHWEST OF FARIBAULT...AND MOVING
EAST AT 23 MPH.
* SOME LOCATIONS INCLUDE...
WEBSTER...
NEW MARKET...
ELKO...
DUNDAS...
NORTHFIELD...
CASTLE ROCK...
FARMINGTON...
RANDOLPH...
HAMPTON...
COATES...
VERMILLION...
ROSEMOUNT...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4443 9354 4453 9353 4454 9357 4477 9301
4455 9286 4454 9291 4451 9293 4451 9304
4441 9305 4436 9351
TIME...MOT...LOC 0300Z 248DEG 20KT 4448 9342
$$
KAT2 follow-up statements
000
WWUS53 KMPX 040329
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1029 PM CDT SUN AUG 3 2008
MNC037-131-139-040400-
/O.CON.KMPX.SV.W.0272.000000T0000Z-080804T0400Z/
DAKOTA MN-SCOTT MN-RICE MN-
1029 PM CDT SUN AUG 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHERN RICE...SOUTHEASTERN SCOTT AND SOUTHERN DAKOTA
COUNTIES...
AT 1017 PM CDT...PENNY SIZE HAIL WAS REPORTED NEAR INTERSTATE 35 AND
HIGHWAY 19 IN SOUTHERN DAKOTA COUNTY WITH THIS STORM.
AT 1028 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE SEVERE STORM WAS LOCATED
3 MILES EAST OF CASTLE ROCK...AND MOVING EAST AT 41 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE WEBSTER...VESELI...RANDOLPH...
COATES...CASTLE ROCK...BRIDGEWATER...VERMILLION...NORTHFIELD...NEW
TRIER AND NEW MARKET.
PREPARE IMMEDIATELY FOR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY MORNING FOR
SOUTHERN MINNESOTA AND NORTHWESTERN WISCONSIN.
LAT...LON 4443 9354 4453 9353 4454 9357 4477 9301
4455 9286 4454 9291 4451 9293 4451 9304
4441 9305 4436 9351
TIME...MOT...LOC 0329Z 252DEG 36KT 4456 9312
$$
KAT000
WWUS53 KMPX 040359
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1059 PM CDT SUN AUG 3 2008
MNC037-131-139-040408-
/O.EXP.KMPX.SV.W.0272.000000T0000Z-080804T0400Z/
DAKOTA MN-SCOTT MN-RICE MN-
1058 PM CDT SUN AUG 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RICE...SOUTHEASTERN
SCOTT AND SOUTHERN DAKOTA COUNTIES EXPIRES AT 1100 PM CDT...
THE STORMS THAT PROMPTED THE WARNING HAVE DECREASED IN INTENSITY OR
HAVE MOVED OUT OF THE WARNED AREA. HOWEVER...STRONG STORMS...CAPABLE
OF PRODUCING CLOUD-TO-GROUND LIGHTNING...HEAVY RAIN...AND PEA SIZED
HAIL WILL REMAIN ACROSS THE AREA THROUGH 1130 PM. REMAIN ALERT IN
THE EVENT THAT ADDITIONAL WARNINGS ARE WARRANTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY MORNING FOR
SOUTHERN MINNESOTA AND NORTHWESTERN WISCONSIN.
LAT...LON 4443 9354 4453 9353 4454 9357 4477 9301
4455 9286 4454 9291 4451 9293 4451 9304
4441 9305 4436 9351
TIME...MOT...LOC 0358Z 252DEG 36KT 4465 9273
$$
KATWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 6:53 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 3, 6:53 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 653 PM CDT SUN AUG 3 2008 .DISCUSSION... THE FORECAST CONCERNS CENTER AROUND SEVERE WEATHER POTENTIAL THIS EVENING. ELEVATED CONVECTION HAS DEVELOPED AT NOSE OF 850-600MB THETA-E ADVECTION AHEAD OF MID-LEVEL SHORTWAVE ACROSS CNTRL MN INTO WRN WI. THESE STORMS CONTINUE TO EVOLVE EASTWARD AT EDGE OF MID-LEVEL CAP. THIS SHOULD CONTINUE THROUGH THE LATE AFTN AND POSSIBILITY INTO THE EVE WITH STEEP MID-LEVEL LAPSE RATES AND ASSOCIATED MUCAPES OF 2000-4000 J/KG. LARGE CAPE INDICATED ALSO IN THE MAIN HAIL GROWTH REGION. ELEVATED SUPERCELLS HAVE TAKEN OVER AS PRIMARY MODE AND EXPECT THAT TO CONTINUE LOOKING AT OBSERVATIONAL DATA /VAD PROFILER/ AND MESOANALYSIS DATA. HAIL THE MOST LIKELY THREAT WITH THESE THROUGH THE DAYLIGHT HOURS. CONCERN FOR BOUNDARY LAYER BASED CONVECTION IS GROWING IN SOUTH CTRL MN...WITH INITIATION BETWEEN 5 PM AND 8 PM APPEARING LIKELY. 1005MB SFC LOW HAS EVOLVED INTO FAR SE SD DURING THE MIDDLE OF THIS AFTN...WITH ASSOCIATED SFC WARM FRONT DRAPED NEAR OR JUST NORTH OF I-90. THIS HAS BEEN DIABATICALLY ENHANCED DUE TO CLOUD COVER TO THE NORTH AND BAKING HEAT TO THE SOUTH. CUMULUS CLOUD STREETS /POSSIBLY HORIZONTAL CONVECTIVE ROLLS/ HAVE SHOWN UP IN ERN TO NERN IA AND ARE ADVECTING INTO SOUTH CTRL MN. STILL A GREAT AMOUNT OF SURFACE BASED AND MIXED-LAYER CIN IN THAT AREA AS INDICATED BY DIAGNOSTIC SOUNDINGS...ALONG WITH THE BASIC H7 TEMPS A WARM 15C. BUT...SHORTWAVE OR VORT MAXIMA EXTENSION FROM AFOREMENTIONED WAVE IN CTRL MN IS PRESENT ON SATELLITE CHANNELS IN SOUTH CTRL SD. ASSOCIATED HEIGHT FALLS AHEAD OF THIS INDICATED ON THE RUC MODEL COMING ACROSS INTO ERN SD AND SOON INTO SRN MN. SHORT RANGE HIGH RESOLUTION MODELS INDICATE THIS IS ENOUGH TO TRIGGER CONVECTION IN SRN MN. CONVECTIVE TEMPS FOR TRIGGERING SFC BASED CONVECTION WILL BE CLOSE TO BEING REACHED...WITH ADAPTED FORECAST SOUNDINGS FOR DEW POINTS IN THE 75-77F BALLPARK INDICATING CONVECTIVE TEMPS TO NEAR 90F NEEDED FROM FAIRMONT UP TO MANKATO. DEEP LAYER SHEAR OF 40-50 KTS DUE TO INCREASING MID-LEVEL FLOW WITH ASSOCIATED SHORTWAVE IS PLENTY SUFFICIENT FOR SUPERCELLS. 0-1KM SHEAR PREDICTED BY THE RUC AND NAM TO BE BETWEEN 20-30 KTS...HELPED IN PART BY THE RE-INCREASING LLJ. BACKED LOW LEVEL FLOW IN OUR SOUTH CTRL COUNTIES ALSO AIDING POTENTIAL FOR TORNADOES. IT WOULD SEEM LIKE THE GREATEST CHANCE FOR TORNADOES WOULD BE SOON AFTER INITIATION. SIG TOR POTENTIAL SEEMS BRIEF BUT POSSIBLE ACCORDING TO SREF PROBABILITIES ALONG WITH LOCAL RESEARCH REGRESSIONS FOR FAVORABLE SIG TOR PARAMETERS. DOWNBURST POTENTIAL AND LARGE HAIL SEEM VERY LIKELY WITH CELLS DUE TO THE STRONG CAPE AND DCAPE AVAILABLE TO WORK WITH IN THAT AREA. MOST LIKELY TIMING FOR BOUNDARY-LAYER BASED SUPERCELLS WOULD BE 5 PM TO 10 PM. HAVE SVR MENTIONED IN THE FORECAST GRIDS DURING THAT TIME. AS LLJ INTENSIFIES AND FOCUSES INTO SE MN AND WRN WI AHEAD OF SHORT WAVE THIS EVE...CONVECTION SHOULD INCREASE IN AREAL COVERAGE...INCLUDING IN ERN MN AND WRN WI. THIS SHOULD BE ELEVATED IN ERN MN AND WRN WI...WITH STEEP MID-LEVEL LAPSE RATES CONTINUING TO FEED THE CONVECTION. EVENTUAL ORGANIZATION SEEMS LIKELY...GIVEN FAVORABLE MCS/DERECHO PARAMETERS...THAT WOULD ESPECIALLY TAKE OFF OVER SE MN INTO SRN WI LATE THIS EVE INTO OVERNIGHT. SO HAVE HIGHEST POPS THIS EVE AND THEN BEGIN SLOWLY TAILORING BACK...ESPECIALLY IN THE WEST AS SFC COLD FRONT/TROUGH EXTENDING NWRD FROM THE SFC LOW WORK EASTWARD INTO THE FORECAST AREA. THE LIGHT LOW LEVEL WIND FLOW ALONG WITH NO STRONG DRY AIR ADVECTION SHOULD LEAD TO FOG/STRATUS DEVELOPMENT ACROSS MUCH OF THE MN CWA AND POSSIBLY THE WI CWA BY VERY LATE TONIGHT. FOR MON...EVERYTHING EVOLVES SLIGHTLY SOUTHWARD INCLUDING THE UPPER LEVEL JET AND COOLER MID-LEVEL TEMPS. THIS WILL HELP TO AID CONVECTION...POSSIBLY SEVERE DURING THE AFTN AND EVE ON MON. THE MAIN SFC BOUNDARY SHOULD BE TOO OUR SOUTH...HELPED IN PART BY THE CONVECTION TONIGHT. DRY AIR ADVECTION BEGINS TO OOZE INTO THE REGION BY LATE MON NIGHT INTO TUES. REALLY LOOKS LIKE A PLEASANT WEEK AFTER THAT POINT AS ERN NA LONG WAVE TROUGH RE-ESTABLISHES ITSELF. POCKETS OF VORT MAXIMA SEEN ON THE WEST SIDE OF THIS MAY LEAD TO SMALL CHANCES FOR SHOWERS BUT THIS CONTINUES TO FAVOR THE CTRL GREAT LAKES REGION MORE. HAVE BUMPED DOWN MIN TEMPS FOR FRI INTO NEXT WEEKEND...CLOSER TO LOWER VALUES OF 00Z MEN GUIDANCE BASED ON 850MB TEMPS CREEPING INTO THE SINGLE DIGITS INTO CTRL MN AND WRN WI. && .AVIATION.../00Z TAF ISSUANCE/ STILL A TRICKY SITUATION FOR CONVECTION THIS EVENING. APPROACH OF MID LEVEL TROUGH OVER EASTERN SD WILL BE BRINGING IN COOLER TEMPS AT THOSE LEVELS. THIS MAY STILL WEAKEN THE CAP OVER S MN...ALLOWING STRONG STORMS TO FORM IN SOUTH CENTRAL MN. THIS WILL NOT LIKELY AFFECT THE TAF SITES. HOWEVER...THE MID LEVEL TROUGH COULD ALSO HELP TO DEVELOP OTHER STORMS OVER EAST CENTRAL MN AND WEST CENTRAL WISCONSIN UNTIL AROUND MIDNIGHT. OTHERWISE,...AREAS OF MVFR CEILINGS OVER CENTRAL MN MAY PERSIST NEAR THE FRONTAL BOUNDARY THIS EVENING...AND POSSIBLY GO DOWN INTO IFR CEILINGS AND FOG AFTER MIDNIGHT. VSBYS IN TSTMS WILL BE BRIEFLY IFR AS WELL. THE MORE LIKELY AREA FOR WIDESPREAD IFR CONDITIONS WILL BE OVER EAST CENTRAL MN AND WEST CENTRAL WI IN THE HIGHER DEW POINT AIRMASS AND CLOSE TO WHERE AFTERNOON AND EVENING RAINS FELL. CONDITIONS WILL IMPROVE TO VFR OVER ALL SITES BY AFTERNOON. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MTF/JPR
Hazardous weather outlook, Aug 3, 7:38 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 738 PM CDT SUN AUG 3 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 738 PM CDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT. THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP IN SOUTHERN MINNESOTA. THESE WILL EXPAND NORTHEASTWARD TOWARD EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH THE LATE EVENING AND INTO THE OVERNIGHT. SOME OF THESE STORMS WILL LIKELY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE THUNDERSTORM THREAT IS DUE TO AN APPROACHING LOW PRESSURE SYSTEM IN SOUTHEAST SOUTH DAKOTA AND ASSOCIATED FRONTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND MONDAY EVENING. THE COLD FRONT WILL SLOWLY MOVE SOUTHEAST ACROSS THE OUTLOOK AREA ON MONDAY AND MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE DAY AND EVENING ALONG AND AHEAD OF THE FRONT. SOME OF THESE MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN PARTS OF THE OUTLOOK AREA THIS EVENING.
In the hours before
Local storm report, Aug 3, 4:10 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
410 PM CDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG BRUCE 45.46N 91.27W
08/03/2008 RUSK WI PUBLIC
SEVERAL TREES HAVE BEEN KNOCKED DOWN IN THE CITY OF BRUCE
&&
SPRSpecial weather statement, Aug 3, 4:25 PM CDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 425 PM CDT SUN AUG 3 2008 MNZ052-053-032200- CHISAGO-ISANTI- 425 PM CDT SUN AUG 3 2008 ...SIGNIFICANT WEATHER ALERT FOR CHISAGO AND ISANTI COUNTIES UNTIL 500 PM CDT... AT 420 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAMBRIDGE...OR 5 MILES NORTH OF ISANTI. THIS STORM WAS MOVING EAST AT 42 MPH. HAIL UP TO DIME SIZE...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CAMBRIDGE. HARRIS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KAT
Local storm report, Aug 3, 4:30 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
430 PM CDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL W CAMBRIDGE 45.56N 93.23W
08/03/2008 M1.00 INCH ISANTI MN TRAINED SPOTTER
&&
SPRLocal storm report, Aug 3, 4:31 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 PM CDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 1 SE CAMBRIDGE 45.55N 93.21W
08/03/2008 M1.00 INCH ISANTI MN TRAINED SPOTTER
&&
KATLocal storm report, Aug 3, 4:43 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
443 PM CDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL 1 NNW CLEARWATER 45.42N 94.05W
08/03/2008 M1.00 INCH WRIGHT MN TRAINED SPOTTER
1130 AM HAIL CLEARWATER 45.41N 94.04W
08/03/2008 M0.75 INCH WRIGHT MN FIRE DEPT/RESCUE
0145 PM HAIL 7 NW CAMBRIDGE 45.64N 93.34W
08/03/2008 M0.75 INCH ISANTI MN TRAINED SPOTTER
0149 PM HAIL 4 N CAMBRIDGE 45.62N 93.24W
08/03/2008 M1.00 INCH ISANTI MN TRAINED SPOTTER
0156 PM HAIL PRINCETON 45.57N 93.59W
08/03/2008 M0.88 INCH MILLE LACS MN BROADCAST MEDIA
0156 PM HAIL 1 ENE GRANDY 45.64N 93.17W
08/03/2008 M1.00 INCH ISANTI MN TRAINED SPOTTER
0230 PM HEAVY RAIN 4 NE RUSH CITY 45.72N 92.91W
08/03/2008 M2.60 INCH CHISAGO MN TRAINED SPOTTER
HEAVY RAIN RESULTING IN 2.60 INCHES OF RAIN IN 2.5 HOURS
0250 PM TSTM WND DMG LUCK 45.58N 92.47W
08/03/2008 POLK WI LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES AND POWER LINES DOWNED IN AND
NEAR THE CITY OF LUCK BETWEEN 250 PM AND 258 PM.
0300 PM HEAVY RAIN NE BRAHAM 45.73N 93.17W
08/03/2008 M2.50 INCH ISANTI MN TRAINED SPOTTER
HEAVY RAIN RESULTED IN RAIN TOTALS OF 2.5 INCHES IN 3
HOURS
0324 PM HAIL RICHMOND 45.45N 94.52W
08/03/2008 M1.00 INCH STEARNS MN TRAINED SPOTTER
0324 PM TSTM WND DMG CUMBERLAND 45.54N 92.02W
08/03/2008 BARRON WI LAW ENFORCEMENT
POWER LINES SNAPPED NEAR CUMBERLAND JUST NORTH OF HWY 48
0336 PM TSTM WND DMG 2 S RICE LAKE 45.47N 91.74W
08/03/2008 BARRON WI LAW ENFORCEMENT
REPORTS OF A ROOF BEING RIPPED OFF A HOUSE 2 MILES SOUTH
OF RICE LAKE ALONG WITH MANY TREES DOWN THROUGHOUT THE
AREA...INCLUDING IN THE CUMBERLAND VICINITY.
0402 PM TSTM WND DMG BRUCE 45.46N 91.27W
08/03/2008 RUSK WI PUBLIC
SEVERAL TREES HAVE BEEN KNOCKED DOWN IN THE CITY OF BRUCE
0427 PM HAIL W CAMBRIDGE 45.56N 93.23W
08/03/2008 M1.00 INCH ISANTI MN TRAINED SPOTTER
0430 PM HAIL 1 SE CAMBRIDGE 45.55N 93.21W
08/03/2008 M1.00 INCH ISANTI MN TRAINED SPOTTER
&&
KATLocal storm report, Aug 3, 4:59 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
459 PM CDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 6 WNW RICE LAKE 45.54N 91.85W
08/03/2008 BARRON WI TRAINED SPOTTER
PINE TREES AND POWER POLES DOWN NEAR RICE LAKE
&&
SPRThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:35 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 40 min |
| Aug 4, 12:23 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 67 min |
| Aug 4, 3:54 AM CDT | Dense Fog Advisory | MPX | Chippewa, Douglas, Kandiyohi, Lac qui Parle, Morrison, Pope and 5 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.